I've been on nuvaring for almost two years. I've noticed that whenever i take out my nuvaring for the week, i get really bad headaches. Its to the point where i feel like i just want to lay in bed. Sometimes it makes me nauseous. Light and noise bothers me. OTC meds help a little but it comes right back. Do you think the nuvaring and headaches are related? And if so, Why would it be after the nuvaring is out? Should i be concerned?
Welcome to the ehealthforum and I am really glad to help you out.
What you are having is migraine headaches due to hormonal imbalance by taking out the Nuva ring causing trigerring of migraine headaches.
First of all lifestyle modification is required. Go to sleep and wake up at the same time each day and exercise regularly (daily if possible). Limit stress through regular exercise and relaxation techniques, Also avoid bright or flashing lights and wearing sunglasses if sunlight is a trigger, Identify and avoid foods that trigger headaches by keeping a headache and food diary and Limit caffeine consumption to less than two caffeine-containing beverages a day. Applying cold packs to the head or pressing on the bulging artery in front of the ear on the painful side of the head may provide temporary pain relief.
You can also try OTC pain killers. If still the symptoms persist, then please consult a physician for specific anti-migraine therapy.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Headache and Migraines , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.